Ceftin and Breastfeeding

Although Ceftin (cefuroxime axetil) does pass through breast milk in low amounts, these amounts are probably too low to cause any problems in nursing infants. However, breastfeeding and using Ceftin at the same time may cause thrush or diarrhea in a breastfed child. While it is generally considered safe to use this drug while nursing, make sure to talk to your healthcare provider about potential risks.

Is Ceftin Safe While Breastfeeding?

Ceftin® (cefuroxime axetil) passes through breast milk in humans. This medication is generally considered safe for use during breastfeeding in most situations. Nonetheless, you should still check with your healthcare provider before taking this drug while breastfeeding.
 

More Information on Breastfeeding and Ceftin

Ceftin passes through breast milk in low amounts, probably too low to cause any problems for an infant. However, it is always a good idea to watch for diarrhea or thrush in an infant whose mother is taking an antibiotic (as such problems might occur due to disruption of the normal "good" bacteria in the infant).
 
Many healthcare providers feel comfortable with the use of Ceftin during breastfeeding.
 

Talking With Your Healthcare Provider

You should discuss breastfeeding and Ceftin with your healthcare provider. Each woman's situation is different, and you and your healthcare provider understand your situation best. After considering what you want and expect, as well as your current health situation, the two of you can make a shared decision that is right for you.
 
Baby Milestones You've Never Heard Of

Ceftin Antibiotic Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.